MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Codes Break (1069); Failure to Fold (1255)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Not applicable, as lens was removed/replaced in the initial surgery.Not applicable, as lens was removed/replaced in the initial surgery.Attempts were made to obtain missing information; however, to date a response has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the intraocular lens (iol) was implanted, the doctor noticed a broken haptic probably due to a loading issue.The lens was removed and replaced and there were no patient problems.A folding problem was also reported.No additional information was provided.
 
Additional Manufacturer Narrative
Additional and corrected information was received with the following information: patient gender and date of birth.The physician's name and address.The replacement lens.No incision enlargement was performed.No further information was provided.The following sections have been updated accordingly: patient age/date of birth: (b)(6) 1948, patient gender/sex: female.Initial reporter: (b)(6), initial reporter health professional: yes, initial reporter occupation: physician.Device evaluation: the sample was received on 07/01/19.The sample was evaluated and viscoelastic residue along with cut lens was observed.The lens was cut where the loop is attached.The condition observed is consistent with a lens that has been explanted.The reported issues were not verified.The haptic detached and lens cut was confirmed but it could not be determined if the condition observed is related to manufacturing process.The reported lens was used and cut in a surgical procedure.Based on the product return evaluation, a product quality deficiency or product malfunction could not be determined.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that 1 other complaint has been received for this production order number.Investigation request completed and product met manufacturing release criteria.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8760975
Report Number2648035-2019-00686
Device Sequence Number1342237
Product Code HQL
UDI-Device Identifier05050474530782
UDI-Public(01)05050474530782(17)231025
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2023
Device Model NumberZ9002
Device Catalogue NumberZ900200245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/05/2019
Supplement Date Received by Manufacturer06/17/2019
10/25/2020
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date07/12/2019
11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005